Singleton-type bounds for blot-correcting codes

Martin Bossert, Vladimir Sidorenko

Research output: Contribution to journalArticlepeer-review

12 Citations (Scopus)

Abstract

Consider the transmission of codewords over a channel which introduces dependent errors. Thinking of two-dimensional codewords, such errors can be viewed as blots of a particular shape on the codeword. For such blots of errors the combinatorial metric was introduced by Gabidulin and it was shown that a code with distance </ in combinatorial metric can correct d/2 blots. We propose an universal Singleton-type upper hound nn the rate P\ of a blot-correcting code with the distance </ in arbitrary combinatorial metric. The rate is bounded by R ≤ 1 -(d -1)/D, where D is the maximum possible distance between two words in this metric.

Original languageEnglish
Pages (from-to)1021-1023
Number of pages3
JournalIEEE Transactions on Information Theory
Volume42
Issue number3
DOIs
Publication statusPublished - 1996
Externally publishedYes

Keywords

  • Blot-correcting codes
  • Combinatorial metric
  • Singleton-hound

Cite this